Jump to content
CrazyBoards.org

More adventures with moonfish - brain zaps, heart palps?


Recommended Posts

Thanks to everyone who replied to my thread about coming off Celexa/starting Lexapro. I really appreciate it, I've been on the Lexapro for a few days now and hoping for the best. Gonna see my pdoc next week. 

 

I've been having these brain zap/heart palp things a lot though, and I have experienced them for years... probably almost as long as I have been taking medications. (9 years or so) I've felt them most strongly when I miss a dose of my meds (usually SSRIs, I've been on a few different ones) and sometimes if I get really crappy short sleep. 

So um, I've never talked to any doc about this because it's hard to explain and it's kinda weird, but I wondered if these were the so-called brain zaps I've heard a lot about, especially in relation to SSRIs. 

It feels like a heart palp with the blood wooshing through my head, and a kind of popping sensation and sometimes gives me prickles down my arm. They last a few seconds at most. They make me kinda anxious and feel weird. In the time I've had these I've had various testings and doc visits and so far they haven't seen anything wrong. 

So.... I just wanted to know if this sounds like a brain zap thing to those of you who might have experienced them in the past. I will admit part of my flavor of crazy is health anxiety/hypochondria so I'm nervous about asking things like this. 

But thank you for reading anyway... even if this is something you've had to answer a billion times... shy lurkers like me really appreciate it :dunce:

Link to comment
Share on other sites

When I had brain zaps it felt just like that ... a zap in my head.  It was a long time ago and I don't remember which med it was that I was trying to decrease the dose, but I do remember the zaps clearly.  I didn't have heart palpitations or anything else with it.  I would ask your pdoc about this.  It doesn't sound like it is comfortable.

Link to comment
Share on other sites

I get that sensation of blood whooshing through my ears almost like I can feel and hear my own pulse in my head. Mostly, I get it when coming off an SSRI. As long as I'm taking my SSRI, everything is good. I've never considered it a "brain zap" though.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...